75.1K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Changing from Anastoral to Tamoxifen

5 REPLIES 5

Re: Changing from Anastoral to Tamoxifen

Hi PB

 

I started Anastrazole on 1 January 2014 and switched to Tamoxifen at the end of September. I'm 64. I believe I gave it my best shot. The joint pain, which had started in my fingers, spread to my wrists, knees, hips and lower back and was slowly getting worse. My mood swings were terrible, the constant irritability was starting to make me feel very unhappy. I also suffered from vaginal atrophy. I finally contacted my BCN, who talked to my oncologist, who suggested I tried Tamoxifen. I've been on it for about 7 weeks and the joint pain has subsided considerably and mood swings have settled down. I feel happier in myself. Not sure about the atrophy yet. However, I am suffering from fatigue and some hot flushes, although nothing I can't cope with so far. It seems there are some SEs associated with both drugs, and it's a case of deciding which ones you can live with. So far Tamoxifen wins for me. It works in a completely different way to Anastrazole and when I next see the oncologist in March, given that I'll be taking it for 10 years, I shall be asking which drug she believes gives me the best chance of survival. I hope that helps. Good luck. xx

Re: Changing from Anastoral to Tamoxifen

Many thanks to you both for your replies, helpful to know your experiences. It's good to hear how other people are managing as it helps me feel I'm not alone. Thanks again

Re: Changing from Anastoral to Tamoxifen

Hi,

My hot flushes on Arimidex (Anastrazole) and Tamoxifen were similar, if anything the former were worse, but after a while they quietened down. Mind you, I never had the really worst ones where people say they have to change their clothes three times a night.

I wouldn't worry about side effects in advance. After all, you can always change back! I think the side effects probably vary from person to person. I had least on Exemestane.

 

 

Re: Changing from Anastoral to Tamoxifen

Hi,

 

I changed to Tamoxifen because of osteoporosis as tamox is supposed to be kinder to the bones. Have

been on it for two and a half years. I am post-menopausal and find hot flushes bearable. Some days are worse than others and always have them when I have glass of wine!  Joints ache occasionally but that could be age!

 

Good luck! x

Re: Changing from Anastoral to Tamoxifen

Has no one had any experience of this. Thanks

Changing from Anastoral to Tamoxifen

I have been on Anastoral since October last year. I seem my consultant today and discussed side effects. The worst one for me at the minute is painful joints, the worst being my wrists. She has suggested me changing to tamoxifen. I'm not sure as I've heard that the hot flushes are worse and I don't want that. Has anyone any experience of this? Have a good weekend 🙋